MAUDE Adverse Event Report: EXACTECH, INC. EQ REVERSE TORQUE DEFINING SCREW KIT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REVERSE TORQUE DEFINING SCREW KIT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-20-00
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has indicated that the product is in process of being returned for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.D10: (b)(6), 300-30-09 - equinoxe preserve stem 9mm, (b)(6), 320-02-42 - rs expanded glenosphere 42mm, +4mm offset, (b)(6), 320-10-05 - equinoxe reverse tray adapter plate tray +5, (b)(6), 320-15-01 - eq rev glenoid plate, (b)(6), 320-15-05 - eq rev locking screw, (b)(6), 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm, (b)(6), 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm, (b)(6), 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6), 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6), 320-42-03 - 145-deg pe 42mm hum liner +2.5, (b)(6), 531-20-00 - shldr gps rvrs drill kit, (b)(6), 531-78-20 - shouldr gps hex pins kit, (b)(6), a10012 - gps implant kit v2.
 
Event or Problem Description
As reported, approximately 1 year and 11 months post initial right total shoulder arthroplasty (tsa), the patient reached for something and felt their shoulder was "off".The patient presented to the clinic and x-rays showed the tray had dissociated from the stem resulting in a revision of the shoulder.The tray and liner together had dissociated from the stem, with the torque screw visible in the tray.The screw had not broken off in the stem and all threads could be visualized in the stem.After separating the liner from the tray, it appeared the torque screw failed and backed out of the stem completely, causing the tray and liner to dissociate from the stem and shift superior.The stem was still well fixed and the surgeon determined the threads were not damaged.The surgeon retained the stem and swapped out the glenosphere, tray and liner.The patient was revised to a 46 expanded sphere, new locking screw, updated 10mm tray, new torque screw, and a 46mm 2.5mm liner.No parts or pieces of the new implants fell into the patient.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: b3, h6.Mdr section codes updated/corrected: a, b, c, d, g.The reason for the revision is likely due to the disassembly of the torque defining screw, and thus the humeral tray and liner assembly, from the humeral stem.Potential contributions may include patient conditions, incomplete seating or forces on the underside of the humeral tray at the time of implantation secondary to unintended contact with protruding bone, or an issue with insufficient application of torque or cross-threading of the screw during assembly.However, this cannot be confirmed because the components were not returned for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQ REVERSE TORQUE DEFINING SCREW KIT
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key21219458
Report Number1038671-2025-00371
Device Sequence Number14284431
Product Code KWT
UDI-Device Identifier10885862086518
UDI-Public10885862086518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number320-20-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date10/17/2025
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexMale